Mombu the Medicine Forum sponsored links

Go Back   Mombu the Medicine Forum > Medicine > Abilify and sobriety (psychosis dissociation depression fat weight)
User Name
Password
REGISTER NOW! Mark Forums Read

sponsored links


Reply
 
1 7th May 06:25
sasha
External User
 
Posts: 1
Default Abilify and sobriety (psychosis dissociation depression fat weight)


Hi. I know I'm not BP, but I thought I would post here because some of you
have experience with Abilify, and with quitting drinking. I switched from
Risperdal to a low dosage of Abilify (10 mg) because of the weight gain. I
also quit drinking about the same time, about 10 days ago, so I don't know
which is causing what. I've had some minor symptoms reemerge.

Btw, I have ocd, depression, and either what is dissociation or psychosis or
both, and maybe BPD too. Late last week I had two short episodes of
dissociation/psychosis and was obssessing about my body, and had a minor
agitation attack. Lately I have been having trouble concentrating. I had
thought the symptoms were getting better over the weekend, but yesterday I
had an agitation attack with self injury.

The Risperdal had pretty much gotten rid of the agitation, and the other
things. Side effect wise I do like the Abilify much better. I am much less
hungry and have already lost 2 pounds, and the *** is better. The only side
effects I have had were a tendancy to get all hot and sweaty, but I can live
with that. I had also had trouble sleeping, but I am not sure if that is
the Abilify, or the quitting drinking and smoking pot. Last night I did not
have trouble sleeping though.

I am thinking the dosage of Abilify is too low and that is why I am having
symptoms. I am supposed to call my pdoc around Friday to tell her how I am
doing. I am a little afraid that if I tell her I am having symptoms that
she will just switch me back to Risperdal and I will get really fat. I do
want to not have these symptoms anymore though. I guess I should just be
truthful and hope she just raises my dosage of Abilify. Any comments will
be welcome. And especially those who will know if any of this has to do
with quitting drinking, or if it may be the med switch/dosage.

Sasha
  Reply With Quote


  sponsored links


2 7th May 06:25
colleen
External User
 
Posts: 1
Default Abilify and sobriety


Your body is going to go through some major changes now that you are no
longer drinking. The good news is that in the long run, they will be
positive. Keep it up! I'm happy for you.

As far as the breakthrough symptoms go, call your pdoc now. Tell her you
think the dose needs to be upped a bit. Tell her exactly everything you've
said here. Second guessing something this important is not wise.

Glad to see you post again.

--
c

website http://www.plazaearth.com/philo
  Reply With Quote
3 7th May 06:25
colleen
External User
 
Posts: 1
Default Abilify and sobriety


Your body is going to go through some major changes now that you are no
longer drinking. The good news is that in the long run, they will be
positive. Keep it up! I'm happy for you.

As far as the breakthrough symptoms go, call your pdoc now. Tell her you
think the dose needs to be upped a bit. Tell her exactly everything you've
said here. Second guessing something this important is not wise.

Glad to see you post again.

--
c

website http://www.plazaearth.com/philo
  Reply With Quote
4 17th May 21:33
sasha
External User
 
Posts: 1
Default Abilify and sobriety (fat)


Hi and thanks for replying. I still wasn't sure If I would call today but
then I woke up and the coffee had overflowed and I had an extreme
overreaction. Screaming, crying, hurting myself. I am still crying three
hours later, long after I cleaned up and made more coffee. I don't really
think it has anything to do with the coffee anyway, it just triggerred an
episode. So I called my pdoc and she raised my dosage to 15 mg and said to
call her in a week. Of course it is going to take a while to kick in. I
don't see how I can stand this much longer. I really want to take a
sedative or something. I feel emotionally raw and any little thing hurts.
I feel overwhelmed with doctor's appointments and meetings I have to go to.
I guess I'll just have to suffer through this until the Abilify starts
working. I am afraid it won't work at all and I will have to go back to
taking something that will make me fat.

Sasha
  Reply With Quote
5 17th May 21:34
robert
External User
 
Posts: 1
Default Abilify and sobriety (abilify weight)


I take abilify, at first it made me ill and sweat a lot, sometimes I
still sweat. But it is a good drug and has made me stable, in fact I'm
happy. Try sticking with it for a least 6 weeks. Btw Zyprexa made me
gain loads of weight, but after taking abilify my weight is droping
and I feel stable, good luck
  Reply With Quote
6 17th May 21:34
crg903
External User
 
Posts: 1
Default Abilify and sobriety


I think its worth mentioning that some of the things you are going
through could be attributed to your body's detoxification from the booze
and pot.

Until your body has detoxed it will be extremely difficult if not
impossible to seperate med side effects from withdrawl side effects.

Just stay clean, don't hurt yourself and give it some time. But hang in
there. Walking also helps, even a short one around the block.

I am hoping for the best for ya.
  Reply With Quote
7 17th May 21:34
sasha
External User
 
Posts: 1
Default Abilify and sobriety


Shouldn't detox have been over by 10 days though? You're right about the
walk though. I took a long brisk walk in the afternoon and felt much
better. I usually excercise in the mornings (but didn't yesterday) and that
usually helps too.

Thanks
Sasha
  Reply With Quote
8 17th May 21:34
sasha
External User
 
Posts: 1
Default Abilify and sobriety


The Abilify made me all hot and sweaty the first week and then it seemed to
get better. But when my dosage was raised yesterday, I got sweaty again,
but I am hoping it will get better again. I think I can live with getting
sweaty if that is the only side effect and it seems to be. I've already
lost 2 pounds on the Abilify, even with all the candy eating when I have
alcohol cravings.

Thanks
Sasha
  Reply With Quote
9 17th May 21:34
colleen
External User
 
Posts: 1
Default Abilify and sobriety


The initial detox takes about 10 days. That's for the alcohol to leave your
body. The physical repair of your body will take longer. Alcohol does a
number on your body. One of the main things is does is interfere with how
nutrients are absorbed. Now that you are no longer ingesting the booze,
it's going to take awhile for you metabolizm to get back in order. The good
news is that once you get through it, you will feel better than you have
felt in many years.
If you aren't doing it, you may want to supplement with a good multivitamin
and some B-complex. Exercise is invaluable to regaining your psysical and
psychological health. The cravings you are experiencing will subside over
time. If it's a psychological craving rather than a physical craving, a
good therapist can do wonders to pull you through it.

KEEP UP THE GOOD WORK!!!!

--
c

website http://www.plazaearth.com/philo
  Reply With Quote
10 17th May 21:34
crg903
External User
 
Posts: 1
Default Abilify and sobriety


The initial detox last up two thirty days.
  Reply With Quote
Reply


Thread Tools
Display Modes




Copyright 2006 SmartyDevil.com - Dies Mies Jeschet Boenedoesef Douvema Enitemaus -
666